Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

October 27, 2021Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 27, 2021, 2:31 AM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2021, 2:31 AM CDT (07:31 UTC)
Expired
Oct 27, 2021, 3:15 AM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
40

Counties Creek County, OK, Okfuskee County, OK

The radar

The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
791 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

009 
WWUS84 KTSA 270731
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
231 AM CDT Wed Oct 27 2021
 
OKZ054-059-060-064>066-270815-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
231 AM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of southeastern Osage,
central Creek, southeastern Pawnee, northwestern Okmulgee, west
central Tulsa and Okfuskee Counties through 315 AM CDT...

At 230 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Westport to 6 miles northwest of
Bristow to 5 miles southwest of Welty to 3 miles northwest of
Cromwell. Movement was northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Bristow...                        Okemah...
Okfuskee...                       Mannford...
Boley...                          Kellyville...
Weleetka...                       Depew...
Bearden...                        Slick...
Castle...                         Clearview...
Keystone State Park...            Welty...
Mason...                          

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 229.
 Interstate 44 between mile markers 184 and 210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Oklahoma.

&&

LAT...LON 3586 9651 3620 9633 3629 9601 3612 9611
      3581 9615 3529 9612 3529 9644 3546 9644
      3546 9647 3543 9649 3543 9652 3541 9654
      3542 9654 3544 9652 3546 9654 3555 9655
TIME...MOT...LOC 0730Z 231DEG 28KT 3618 9631 3590 9646 3559 9649 3539
9648

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 27, 2:05 AM CDT, 26 minutes earlier.

Area forecast discussion, Oct 27, 2:05 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
205 AM CDT Wed Oct 27 2021

.DISCUSSION...

Key Takeaways:
Strong to severe storms now
Conditional threat for severe late – possible funnel clouds or
brief tornadoes this afternoon
Cooler weather through the end of the week with lingering showers
across E and NE zones
Temperatures near normal this weekend
Next significant system/cold front moves in early next week

A line of strong to marginally severe storms at times is
continuing to push into eastern Oklahoma at the time of writing.
These storms are encountering an increasingly hostile environment
characterized by lower instability. Theta-e values are rather low
across NE OK with slightly higher values along and south of I-40.
This lowered instability can also be easily seen in the declining
lightning frequency trends over the past 30 or so minutes. The
northern portion of the line is also showing signs of being
undercut which is effectively killing the tornado threat. With all
of this said, strong to severe storms remain possible with this
line mainly along and west of Hwy 75 but the threat is decreasing
per the latest trends. The primary severe threat will be damaging
wind gusts to 60mph (possibly a tad higher) with a secondary
threat for a brief QLCS tornadoes. As it stands now, the tornado
threat will be the greatest (still very low however) along and
south of I-40 with a much lower threat north of I-40.

Later today we will see the cold front follow closely on the
heels of the ongoing morning precipitation. The front will likely
trigger additional showers and thunderstorms by early this
afternoon across E OK and NW AR bringing additional heavy rainfall
which may lead to localized flash flooding. PWATs will be a
little lower thanks to the lead line of showers and storms this
morning (along the dryline) clearing out some of the moisture
ahead of the front but elevated PWATs will likely continue just
ahead of the cold front. Rainfall rates may still briefly touch
2” per hour at times. Showers will likely continue into the
evening (mainly for NE OK and NW AR) as an upper low deepens and
slows down over the region. Lingering showers and isolated to
scattered rumbles of thunder (thunder would be possible through
this evening in the vicinity of the passing cold front) are
expected over NE OK and NW AR through Friday morning as the upper
low takes its time leaving the area. One thing to note for this
afternoon will be the potential for “spinny showers”. With a
deep upper low in the area resulting in enhanced vorticity, if any
pockets of instability can develop (the latest HRRR continues to
show pockets of 0-3km CAPE in excess of 100J/kg across E OK
Wednesday afternoon) it’s not out of the realm of possibility
for a stronger core shower (as well as storms) to take on low
topped supercell characteristics and stretch the
existing/abundance of surface vorticity resulting in a few funnel
clouds. RAP analysis for this afternoon shows enhanced surface
vorticity nearly in tandem with the elevated 0-3km CAPE values
which is a good sign for a few funnels or a tornado. Tornadoes
from these kind of setups are rare but they can occur. These kinds
of tornadoes, however, tend to be very brief, small, and weak.
Any threat for funnels/tornadoes would quickly end at sunset when
instability falls off. Best chances for these funnel clouds would
be just ahead of the upper low across NE OK into possibly NW AR
where surface vorticity should be maximized with another area of
concern across SE OK ahead of the cold front. Again, chances for
these events to occur in any one shower/storm will be very low.

Cooler weather will move in with the upper low today and will
linger through Friday thanks to influence from the nearby cold
core upper low and persistent cloud cover. Thursday looks to be
rather windy on the back side of the departing system with gusts
likely exceeding 40mph at times across mainly E OK. A Wind
Advisory may be needed in future forecast updates. Thursday may
also underperform in the temperature department, especially across
E OK. If clouds are slow to clear or don’t clear at all, expect
high temperatures to not break 60 in most places. If clouds do
break then our temperatures will be warmer and our wind gusts will
be higher.

The weekend will feature rising mid level heights and subsidence
on the back side of the departing storm system resulting in near
normal temperatures and mostly clear skies. Our next major storm
system moves into the area late Monday or Tuesday of next week.
This will bring a strong cold front through the region resulting
in cooler temperatures and chances for showers and possibly
isolated thunderstorms. Most locations will see highs in the 50s
by Tuesday with lows dipping into the mid 30s for some.

Snider

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  52  61  47 /  90  70  40  10
FSM   69  53  59  47 / 100  60  70  20
MLC   70  50  62  46 /  90  50  30   0
BVO   66  52  59  45 /  90  60  40  10
FYV   68  50  55  43 /  90  80  80  40
BYV   65  51  54  45 /  90  80  90  50
MKO   67  50  57  45 / 100  60  50  10
MIO   65  50  53  45 / 100  80  80  40
F10   70  50  62  45 /  90  60  30   0
HHW   73  52  62  48 /  90  30  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....21
Hazardous weather outlook, Oct 26, 5:18 PM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
518 PM CDT Tue Oct 26 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
518 PM CDT Tue Oct 26 2021

...SEVERE STORMS POSSIBLE LATE TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...West of Highway 75 in Eastern Oklahoma.
	ONSET...After Midnight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After Midnight.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Along and West of Highway 75 in Eastern Oklahoma.
	ONSET...After Midnight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are forecast to initially develop along a dryline
over western Oklahoma early this evening and spread eastward into
eastern Oklahoma after midnight tonight and into northwest
Arkansas early Wednesday morning. Some of these storms could be
strong to severe with damaging wind gusts and large hail the main
severe weather concerns. A very small tornado threat will also
exist west of Highway 75 in eastern Oklahoma. In addition to the
severe threat, locally heavy rainfall could lead to flash
flooding. Rainfall rates with these showers and storms may briefly
exceed 2 inches per hour.

Gusty southeast winds late this afternoon are expected to continue
into tonight ahead of a storm system moving into the region
overnight and Wednesday. Wind gusts of 20 to 30 mph are possible
for much of the region with gusts around 35 mph and locally
higher possible over parts of northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy
			Rain Potential.
THURSDAY...High Wind Potential.
FRIDAY THROUGH MONDAY...No Hazards.

EXTENDED DISCUSSION...
Showers and storms will be ongoing across the area Wednesday
morning. A secondary wave of storms will likely trigger along the
cold front by early afternoon across eastern Oklahoma before
moving into western Arkansas. Some of these storms could briefly
become severe. Locally heavy rainfall which may lead to localized
flash flooding will be possible. Gusty winds will also continue to
be possible during the day Wednesday and increase further
Wednesday night.

Gusty winds are expected to peak Thursday as the upper system
begins to move out. Gusts may exceed 40 miles per hour at times
across much of the area. By Friday, winds look to weaken some
though still remaining gusty with gusts of 20 to 30 mph possible.
The upper level low pressure system is forecast to finally exit
the region Friday with quieter weather forecast for the upcoming
weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 27, 1:31 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
131 AM CDT Wed Oct 27 2021

OKZ054-059-060-064>066-270730-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
131 AM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of Osage, Creek, Pawnee,
northwestern Okmulgee, west central Tulsa and Okfuskee Counties
through 230 AM CDT...

At 130 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Ponca City to 2 miles southeast
of Morrison to 3 miles north of Agra to near Johnson. Movement was
northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Bristow...                        Pawhuska...
Okemah...                         Pawnee...
Okfuskee...                       Hominy...
Cleveland...                      Mannford...
Drumright...                      Fairfax...
Boley...                          Kellyville...
Oilton...                         Depew...
Paden...                          Shidler...
Wynona...                         Jennings...
Ralston...                        Westport...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 228.
 Interstate 44 between mile markers 178 and 207.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Oklahoma.

&&

LAT...LON 3700 9642 3664 9628 3631 9617 3529 9615
      3529 9644 3546 9644 3540 9662 3616 9662
      3616 9682 3624 9682 3625 9692 3633 9693
      3634 9703 3651 9703 3658 9689 3659 9705
      3668 9706 3668 9694 3678 9675 3700 9675
TIME...MOT...LOC 0630Z 238DEG 42KT 3672 9715 3626 9699 3594 9685 3542
9686

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Oct 27, 2:31 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
231 AM CDT Wed Oct 27 2021

OKZ054-059-060-064>066-270815-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
231 AM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of southeastern Osage,
central Creek, southeastern Pawnee, northwestern Okmulgee, west
central Tulsa and Okfuskee Counties through 315 AM CDT...

At 230 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Westport to 6 miles northwest of
Bristow to 5 miles southwest of Welty to 3 miles northwest of
Cromwell. Movement was northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Bristow...                        Okemah...
Okfuskee...                       Mannford...
Boley...                          Kellyville...
Weleetka...                       Depew...
Bearden...                        Slick...
Castle...                         Clearview...
Keystone State Park...            Welty...
Mason...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 229.
 Interstate 44 between mile markers 184 and 210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Oklahoma.

&&

LAT...LON 3586 9651 3620 9633 3629 9601 3612 9611
      3581 9615 3529 9612 3529 9644 3546 9644
      3546 9647 3543 9649 3543 9652 3541 9654
      3542 9654 3544 9652 3546 9654 3555 9655
TIME...MOT...LOC 0730Z 231DEG 28KT 3618 9631 3590 9646 3559 9649 3539
9648

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 1:31 AM CDTSpecial Weather StatementTSACreek, Okfuskee, Osage, Pawnee59 min
Oct 27, 4:49 AM CDTSpecial Weather StatementTSAChoctaw, Latimer, Pittsburg, Pushmataha41 min
Oct 27, 5:10 AM CDTSpecial Weather StatementTSAHaskell, Muskogee50 min
Oct 27, 5:31 AM CDTSpecial Weather StatementTSAChoctaw, Latimer, Pushmataha59 min
Oct 27, 1:30 PM CDTAreal Flood AdvisoryTSAAdair, Sequoyah3 hr
Oct 27, 2:05 PM CDTWind AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more32 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.